MAUDE Adverse Event Report: MEDTRONIC MEXICO MEDTRONIC TUBING PACK; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO

MEDTRONIC MEXICO MEDTRONIC TUBING PACK; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Model Number CB8W77R5
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been evaluated as it has not returned.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use of a custom tubing pack, the customer reported a bonded connection where the tubing connects to the stopcock, on a pigtail snapped off while on extracorporeal membrane oxygenation (ecmo).The customer stated that some blood was lost but the line was clamped quickly.The line was replaced to complete the procedure, but it required coming off ecmo briefly to change the line.There was no patient impact associated with this event.
 
Additional Manufacturer Narrative
Additional information received from the customer stated that the patient lost around 100 cc of blood as a result of the issue.The customer stated that information on whether the patient received a transfusion as a result of the issue, is not available.There was no visible air in the system or tubing as the issue occurred on the positive pressure side of circuit.The customer stated that they are not sure of the exact amount of time the custom pack was in use but it was less than 24 hours.Device evaluation summary: visual inspection shows the tubing is missing from the luer fitting on the stopcock.Reason for return was confirmed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Conclusion: the complaint is confirmed for disconnected tubing; however, as the customer returned only the luer and a non-medtronic stopcock without the tubing, product analysis only shows the tubing missing from the luer fitting, and the luer shows a small quantity of solvent residue, which indicates the tubing was connected with solvent.A review of the manufacturing procedures and tubing pack specification, shows the connection was performed according to manufacturing procedures and tubing pack specification, which shows the connection should be made with solvent.The complaint history shows these disconnections rarely happen, in order to avoid future events a silicon band has been added to strengthen the connection on the newest revision of the custom tubing pack.The silicon band has been shown to increase the strength of the connection to luers without barbs by 13.7 and 13.034 average lb/f (minimal required is 5lb/f).Review of the device history record found no abnormalities or substitutions during manufacturing that would cause or contribute to the reported event.Trends for issues with this device are monitored.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MEDTRONIC TUBING PACK
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
toni o'doherty
parkmore business park west
galway 
EI  
091708734
MDR Report Key12834289
Report Number9612164-2021-04465
Device Sequence Number17283424
Product Code DWF
UDI-Device Identifier00763000007041
UDI-Public00763000007041
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K171308
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2022
Device Model NumberCB8W77R5
Device Catalogue NumberCB8W77R5
Device Lot Number221629799
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2021
Supplement Date Received by Manufacturer11/23/2021
12/17/2021
Initial Report FDA Received Date11/18/2021
Supplement Report FDA Received Date12/16/2021
01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown